Journal cover Journal topic
Nonlinear Processes in Geophysics An interactive open-access journal of the European Geosciences Union
Journal topic

Journal metrics

Journal metrics

  • IF value: 1.558 IF 1.558
  • IF 5-year value: 1.475 IF 5-year
    1.475
  • CiteScore value: 2.8 CiteScore
    2.8
  • SNIP value: 0.921 SNIP 0.921
  • IPP value: 1.56 IPP 1.56
  • SJR value: 0.571 SJR 0.571
  • Scimago H <br class='hide-on-tablet hide-on-mobile'>index value: 55 Scimago H
    index 55
  • h5-index value: 22 h5-index 22
Volume 20, issue 3
Nonlin. Processes Geophys., 20, 287–291, 2013
https://doi.org/10.5194/npg-20-287-2013
© Author(s) 2013. This work is distributed under
the Creative Commons Attribution 3.0 License.

Special issue: Nonlinearity, scaling and complexity in exploration...

Nonlin. Processes Geophys., 20, 287–291, 2013
https://doi.org/10.5194/npg-20-287-2013
© Author(s) 2013. This work is distributed under
the Creative Commons Attribution 3.0 License.

Research article 06 May 2013

Research article | 06 May 2013

The scaling behaviour of the edges of gravity data

G. R. J. Cooper G. R. J. Cooper
  • School of Geosciences, University of the Witwatersrand, Johannesburg, South Africa

Abstract. Measurements of the earth's gravity field are widely used in geophysical exploration programs. The geological interpretation process often involves the identification of the boundaries, or edges, of different regions. This can be achieved through a variety of techniques. This paper examines the statistical distribution of the size of the edges produced by a synthetic gravity model, and compares the results with those obtained from a gravity dataset from South Africa.

Publications Copernicus
Download
Citation